Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 31, NWS Blacksburg, VA

December 8, 2011Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Dec 8, 2011, 8:24 PM EST for Halifax County, Virginia. It took effect at Dec 9, 2011, 6:30 AM EST. It was in force for 70 min.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 8:24 PM EST (01:24 UTC)
In effect from
Dec 9, 2011, 6:30 AM EST
Expired
Dec 9, 2011, 7:40 AM EST
In force
70 min
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 18.33 ft at Dec 9, 2011, 7:00 AM EST.

actionminormoderate10203012/0912/10
Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WGUS41 KRNK 090124
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
824 PM EST THU DEC 8 2011

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY

FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

RAINFALL OF 2 TO 4 INCHES ACROSS THE BASIN OVER THE PAST FEW DAYS
HAS CAUSED SIGNIFICANT RISES ALONG THE DAN RIVER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.
 
$$

&&

VAC083-091324-
/O.NEW.KRNK.FL.W.0031.111209T0828Z-111210T0849Z/
/SBNV2.1.ER.111209T0828Z.111209T1200Z.111209T2049Z.NO/
824 PM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAN RIVER AT SOUTH BOSTON.
* FROM LATE TONIGHT UNTIL LATE FRIDAY NIGHT.
* AT 7PM THURSDAY THE STAGE WAS...14.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET TOMORROW MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND 
  WOODLANDS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON NOV 18 2002.

$$
3 follow-up statements
371 
WGUS81 KRNK 090435
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1135 PM EST THU DEC 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.MINOR FLOODING 
IS OCCURRING AND EXPECTED TO CONTINUE.

RAINFALL OF 2 TO 4 INCHES ACROSS THESE BASINS OVER THE PAST FEW DAYS
HAS CAUSED SIGNIFICANT RISES ALONG THE ROANOKE...JAMES AND DAN RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATE FRIDAY MORNING.  

&&

VAC029-065-091235-
/O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/
/BREV2.1.ER.111208T1030Z.111209T1000Z.000000T0000Z.NO/
1135 PM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 11PM THURSDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO A CREST NEAR 21.2 FEET BY 
  LATE TONIGHT.
  

$$

VAC037-083-091235-
/O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T0655Z/
/RNDV2.1.ER.111208T1641Z.111209T0345Z.111209T1855Z.NO/
1135 PM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL LATE FRIDAY NIGHT. 
* AT 10PM THURSDAY THE STAGE WAS 23.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER WAS CRESTING AND WILL FALL TO BELOW FLOOD STAGE BY
  EARLY TOMORROW AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 
  2009.

$$

VAC083-091234-
/O.CON.KRNK.FL.W.0031.111209T0828Z-111210T0849Z/
/SBNV2.1.ER.111209T0828Z.111209T1200Z.111209T2049Z.NO/
1135 PM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM EARLY TOMORROW UNTIL LATE FRIDAY NIGHT
* AT 10PM THURSDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE 
  TO RISE TO NEAR 20.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
  AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND
  WOODLANDS..  
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON NOV 18 2002.

$$
696 
WGUS81 KRNK 090522
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1222 AM EST FRI DEC 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 


MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

RAINFALL OF 2 TO 4 INCHES ACROSS THESE BASINS OVER THE PAST 
FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE ROANOKE...JAMES
AND DAN RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATER FRIDAY MORNING. 

&&

VAC029-065-091322-
/O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/
/BREV2.1.ER.111208T1030Z.111209T1000Z.000000T0000Z.NO/
1222 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 11PM THURSDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY EARLY THIS 
  MORNING.  


$$

VAC037-083-091322-
/O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T0742Z/
/RNDV2.1.ER.111208T1641Z.111209T0600Z.111209T1942Z.NO/
1222 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL LATE TONIGHT. 
* AT 11PM THURSDAY THE STAGE WAS 23.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY 4 AM
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 
  2009.

$$

VAC083-091322-
/O.EXT.KRNK.FL.W.0031.111209T1130Z-111210T0036Z/
/SBNV2.1.ER.111209T1130Z.111209T1200Z.111209T1236Z.NO/
1222 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS MORNING UNTIL THIS EVENING
* AT 11PM THURSDAY THE STAGE WAS 17.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE AROUND FLOOD STAGE BY LATE THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON. AT 19.0 FEET...
  FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODLANDS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON MAR 8 2011.

$$
535 
WGUS81 KRNK 091240
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
740 AM EST FRI DEC 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 
MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE AT
BREMO BLUFF AND RANDOLPH.

THE JAMES RIVER AT BREMO BLUFF IS CRESTING AND WILL FALL BELOW
FLOOD STAGE BY THIS EVENING.

THE ROANOKE RIVER AT RANDOLPH IS CRESTING AND WILL FALL BELOW
FLOOD STAGE THIS EVENING.

THE DAN RIVER AT SOUTH BOSTON IS CRESTING BELOW THE 19 FOOT FLOOD
STAGE AND WILL START FALLING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THIS AFTERNOON.

&&

VAC029-065-092040-
/O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/
/BREV2.1.ER.111208T1030Z.111209T1139Z.000000T0000Z.NO/
740 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 06AM FRIDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE THIS
  EVENING.

$$

VAC037-083-092039-
/O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T1400Z/
/RNDV2.1.ER.111208T1641Z.111209T1115Z.111210T0200Z.NO/
740 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL SATURDAY MORNING. 
* AT 06AM FRIDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 
  2009.

$$

VAC083-091310-
/O.CAN.KRNK.FL.W.0031.000000T0000Z-111210T0036Z/
/SBNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
740 AM EST FRI DEC 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING. 
* AT 06AM FRIDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS CRESTING AND WILL BE FALLING TODAY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON MAR 8 2011.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 6:37 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 8, 6:37 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EST THU DEC 8 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH TONIGHT AND FRIDAY. A
MAINLY DRY COLD FRONT APPROACHES FRIDAY AND MOVES TO THE COAST
SATURDAY WITH REINFORCING AREA OF HIGH PRESSURE FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 330 PM EST THURSDAY...

HIGH PRESSURE WILL BE IN CONTROL FOR TONIGHT AND FRIDAY. ASIDE
FROM JET CIRRUS CLOUDS FROM APPROACHING NORTHERN STREAM CLIPPER...
FAIR WEATHER ANTICIPATED.

TEMPERATURES TONIGHT EXPECTED TO BE MAINLY IN THE 20S...FOLLOWED
BY READINGS IN THE 40S MTS AND 50S PIEDMONT ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EST THURSDAY...

A CLIPPER WILL TRACK ACROSS THE OHIO VALLEY AND OVER NEW ENGLAND
FRIDAY/FRIDAY NIGHT. THE TRAILING COLD FRONT WILL MOVE ACROSS THE
REGION FRIDAY NIGHT. THIS FRONT WILL BE MOVING INTO A DRY AIR MASS
WITH NO FETCH FROM THE GULF OR ATLANTIC. UPSLOPE COMPONENT MAY
SQUEEZE OUT SOME PRECIPITATION ALONG WESTERN SLOPES OF SE WV EARLY
SATURDAY MORNING. THE CHANCE FOR MEASURABLE PRECIPITATION IS LESS
THAN 30 PERCENT. OUTSIDE OF WESTERN SLOPES AND ACROSS THE REST OF
THE MOUNTAINS...SCATTERED FLURRIES ARE POSSIBLE SATURDAY MORNING.

STRONG AREA OF HIGH PRESSURE WILL MOVE FROM THE UPPER MID WEST
SATURDAY TO THE NORTHERN MID ATLANTIC REGION SUNDAY. THIS HIGH
PRESSURE HAS A POLAR ORIGIN AND WILL KEEP TEMPERATURES BELOW NORMAL
THIS WEEKEND. ALSO FRIDAY NIGHT AND SATURDAY...THE RIDGE AND CLIPPER
WILL CREATE A PRESSURE GRADIENT OVER THE AREA. PRESSURE RISES AND
LOW LEVEL JET ARE WEAK AND THEREFORE SHOULD NOT CREATE ANY
HEADLINES. THE BREEZY CONDITIONS WILL KEEP APPARENT TEMPERATURES
COOLER THAN ACTUAL SURFACE TEMPERATURE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 PM EST THURSDAY...

LOOKING INTO THE BEGINNING OF THE NEXT WORKWEEK...HIGH PRESSURE WILL
MAINTAIN ITS INFLUENCE OVER OUR WEATHER PATTERN WITH A HIGH PRESSURE
RIDGE SITUATED ALONG THE EASTERN SLOPES OF THE APPALACHIANS. HIGH
PRESSURE BEGINS TO SLIDE OFF SHORE ON TUESDAY...AND BY TUESDAY
EVENING WE CAN EXPECT A WEAK COLD FRONT TO APPROACH OUR REGION FROM
THE WEST. MOISTURE AHEAD OF THIS COLD FRONT IS EXPECTED TO BE RATHER
LIMITED...AND AT THIS POINT DO NOT EXPECT MORE THAN SPOTTY RAIN
SHOWER ACTIVITY FOR LOWER ELEVATIONS...AND LIGHT SNOW FOR THE
RIDGELINES...MAINLY FOR LOCATIONS WEST OF THE BLUE RIDGE.

PACIFIC HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT ON
WEDNESDAY...AND MOVES QUICKLY EASTWARD ACROSS OUR AREA. BY WEDNESDAY
NIGHT...WINDS ARE EXPECTED TO BECOME SOUTHEASTERLY AS THE HIGH MOVES
OFF THE COAST...AND A DEEP LOW PRESSURE SYSTEM DEVELOPS OVER THE
CENTRAL PLAINS. THIS LOW WILL MOVE NORTHEAST WEDNESDAY NIGHT AND
THURSDAY TOWARD THE GREAT LAKES...BRINGING WITH IT A COLD FRONT
WHICH WILL BRING SHOWERS AND POSSIBLY THUNDERSTORMS FOR THURSDAY
AFTERNOON.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 700 PM EST THURSDAY...

LOOKING FOR VFR CONDITIONS OVER THE NEXT SEVERAL DAYS AS HIGH
PRESSURE WILL BE THE DOMINANT WEATHER PATTERN. EXPECT A COLD FRONT
TO PUSH THROUGH THE REGION ON FRIDAY EVENING...BRINGING A
NORTHWESTERLY WIND SHIFT...AND SOME MID AND HIGH LEVEL CLOUDS
FOR AIRPORTS WEST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RCS
LONG TERM...NF
AVIATION...NF
Hazardous weather outlook, Dec 8, 2:16 AM EST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EST THU DEC 8 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-090730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
216 AM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 8, 2:53 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EST THU DEC 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     4 SW PHENIX             37.03N 78.80W
12/07/2011                   CHARLOTTE          VA   COUNTY OFFICIAL

            THE REPORT FROM RED HOUSE ROAD IS LIKELY ACTUALLY FROM
            ASPEN WALL ROAD SOUTHWEST OF PHENIX. A SMALL WORKSHOP ON
            CINDER BLOCKS WAS DESTROYED AND PART OF A SHINGLE ROOF
            WAS BLOWN OFF A HOUSE. SEVERAL TREES WERE SNAPPED AND
            UPROOTED BUT ALL BLOWN IN THE GENERAL DIRECTION OF STORM
            MOTION...TOWARD THE NORTHEAST.

&&

SK
Local storm report, Dec 8, 4:02 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EST THU DEC 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     4 NNW BROOKNEAL         37.11N 79.00W
12/07/2011                   CAMPBELL           VA   PUBLIC

            PARTS OF TWO BARN ROOFS BLOWN OFF AND CARRIED A FEW
            HUNDRED YARDS AND MANY TREES UPROOTED OR SNAPPED OFF 20
            TO 30 FEET UP. EVERYTHING BLOWN TOWARD THE NORTHEAST.
            ALONG HIGHWAY 501 IN THE NARUNA AREA.

&&

SK

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.